Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 161, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 18, 2025, 4:22 PM CDT for Acadia Parish, Jefferson Davis Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2025, 4:22 PM CDT (21:22 UTC)
- Expired
- Aug 18, 2025, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Acadia Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 60 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 12:55 PM CDT, 3 hours 27 minutes earlier. Its key messages:
- High pressure meandering around the region will bring about periods of on and off scattered showers and storms.
- Tropical airmass in the region will cause any storms to be efficient rain-makers. This has resulted in a Marginal Risk of flash flood potential for the area today.
- Away from rainfall and clouds, temperatures will warm into the mid to upper 90s with Heat Indices ranging 103 to 107F.
Area forecast discussion, Aug 18, 12:55 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1255 PM CDT Mon Aug 18 2025 ...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER... .KEY MESSAGES... - High pressure meandering around the region will bring about periods of on and off scattered showers and storms. - Tropical airmass in the region will cause any storms to be efficient rain-makers. This has resulted in a Marginal Risk of flash flood potential for the area today. - Away from rainfall and clouds, temperatures will warm into the mid to upper 90s with Heat Indices ranging 103 to 107F. && .SHORT TERM... (Tonight through Wednesday night) Issued at 1240 PM CDT Mon Aug 18 2025 Weak surface ridging remains in place through tonight with gradual dissipation as upper level troughing deepens offshore along the northern Gulf. This pattern will allow daily isolated to scattered thundershowers to develop while chances favor offshore and along southern portions of the forecast area through Wednesday night. Temperatures will range roughly 3-5°F above climatological norms trending in the mid to upper 90's for interior locations. Areas north of the I-10 corridor, where diurnal marine layer intrudes less influence, will likely see heat indices push toward advisory criteria tomorrow factoring in the humidity. Regardless, these conditions will warrant caution to be taken during outdoor physical activity throughout late mornings to early evenings. && .LONG TERM... (Thursday through next Sunday) Issued at 1240 PM CDT Mon Aug 18 2025 By Thursday, an upper level ridge will strengthen and expand across the Four Corners region while dry continental air surges south across the Southern Plains. The dry / warm airmass meeting the subtropical humid airmass along the northern Gulf Coast will lead to greater moisture convergence. Showers and thunderstorms are likely to develop across the forecast area in greater spread and frequency. This is forecast to slow southward motion and stall along the coast providing ample opportunities for moisture convergence leading to widespread shower and storm through Saturday before drier air behind the boundary begins to mix as this features wains along the coast through the remainder of the weekend into early next week. && .AVIATION... (18Z TAFS) Issued at 1240 PM CDT Mon Aug 18 2025 Scattered showers and thunderstorms are developing within the vicinities of most TAF sites across the forecast area. While most of the 6 hr TAF period should remain VFR ceilings, periodic WX and VIS deterioration is likely within pulse summertime thundershowers with primary motion out of the NE. Conditions expected to gradually improve this evening with loss of diurnal heating. 30 && .MARINE... Issued at 1240 PM CDT Mon Aug 18 2025 Outside of thunderstorms, winds and seas will remain low over the period as weak high pressure meanders over the region. Periods of on and off showers and storms will also follow the regime of variable pressure with greater coverage expected through the latter half of the work week. && .FIRE WEATHER... Issued at 1240 PM CDT Mon Aug 18 2025 Scattered showers with a few embedded thunderstorms will be possible in the coming days as high pressure meanders around the region. Expect a decent amount of mixing each day with highs in the mid to upper 90s bringing about daily minimum RH values in the 45 to 55 percent range. && .PRELIMINARY POINT TEMPS/POPS... AEX 72 97 73 97 / 30 20 10 40 LCH 74 94 77 95 / 40 50 20 50 LFT 74 94 75 94 / 50 50 10 40 BPT 74 93 76 95 / 40 60 20 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...30 LONG TERM....30 AVIATION...30
In the hours before
Special weather statement, Aug 18, 2:29 PM CDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Lake Charles LA 229 PM CDT Mon Aug 18 2025 LAZ055-073-074-152>154-241>243-252>254-TXZ615-616-190000- Lower St. Martin-West Cameron-East Cameron-Upper Vermilion- Upper Iberia-Upper St. Mary-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Lower Vermilion- Lower Iberia-Lower St. Mary-Lower Jefferson-Southern Orange- 229 PM CDT Mon Aug 18 2025 ...TROPICAL FUNNEL CLOUD SIGHTED... At 1400 CDT...The National Weather Service has received a report of a funnel cloud in the vicinity of Bollinger Shipyard in Amelia (St. Mary Parish). A very moist and unstable tropical airmass is in place across the area. Meanwhile...the vertical wind profile over the area is light and variable. These conditions are favorable for the development of tropical funnel clouds...especially where rain cooled boundaries...known as outflow boundaries...and the seabreeze collide. These tropical funnel clouds are usually short-lived and do not reach the ground. If the funnel cloud becomes more severe and reaches the ground...minor damage may occur...and a tornado warning will likely be issued. Stay tuned for later statements and updates on this weather situation.
Special weather statement, Aug 18, 2:57 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
257 PM CDT Mon Aug 18 2025
LAZ033-045-182030-
St. Landry LA-Upper St. Martin LA-
257 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. MARTIN AND
SOUTHEASTERN ST. LANDRY PARISHES THROUGH 330 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Atchafalaya Welcome Center, or 11 miles north of Catahoula, moving
southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Catahoula, Breaux Bridge, Henderson, Butte La Rose, Cecilia,
Atchafalaya Welcome Center, and Atchafalaya National Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3017 9171 3032 9193 3045 9183 3045 9173
3048 9169 3044 9164 3039 9162 3036 9165
3035 9163 3033 9163 3030 9162
TIME...MOT...LOC 1956Z 039DEG 10KT 3037 9166
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KowalskiSpecial weather statement, Aug 18, 4:10 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
410 PM CDT Mon Aug 18 2025
LAZ143-243-182145-
Southern Acadia LA-Northern Acadia LA-
410 PM CDT Mon Aug 18 2025
...STRONG THUNDERSTORMS WILL IMPACT ACADIA PARISH THROUGH 445 PM
CDT...
At 410 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Richard to near Lyons Point. Movement was
southwest at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crowley, Eunice, Rayne, Iota, Mermentau, Evangeline, Morse, Mowata,
Maxie, Egan, Branch, Richard, Lyons Point, Estherwood, and Midland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3012 9256 3010 9257 3010 9259 3046 9259
3048 9245 3048 9227 3017 9225 3015 9228
3015 9229 3013 9230 3012 9232 3010 9234
3006 9248
TIME...MOT...LOC 2110Z 058DEG 16KT 3043 9235 3015 9233
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:57 PM CDT | Special Weather Statement | LCH | Saint Martin | 33 min |
| Aug 18, 3:21 PM CDT | Special Marine Warning | LCH | 24 min | |
| Aug 18, 4:10 PM CDT | Special Weather Statement | LCH | Acadia | 35 min |
| Aug 18, 4:38 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 37 min |
| Aug 18, 4:48 PM CDT | Special Weather Statement | LCH | St. Mary | 42 min |
| Aug 18, 4:59 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 31 min |
| Aug 18, 5:04 PM CDT | Special Marine Warning | LCH | 41 min | |
| Aug 18, 5:34 PM CDT | Special Marine Warning | LCH | 56 min | |
| Aug 18, 5:44 PM CDT | Special Weather Statement | LCH | Jefferson | 46 min |
| Aug 18, 6:28 PM CDT | Special Weather Statement | LCH | Jefferson | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.